Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 98, NWS Atlanta, GA

April 19, 2006Heard County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 19, 2006, 3:53 PM EDT for Heard County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2006, 3:53 PM EDT (19:53 UTC)
Expired
Apr 19, 2006, 4:45 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Heard County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:00 PM EDTHAIL 1.757 E Franklin, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:59 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 191954
SVRFFC
GAC149-192045-
/O.NEW.KFFC.SV.W.0098.060419T1953Z-060419T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT WED APR 19 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEARD COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 445 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.       
  THIS STORM WAS LOCATED 5 MILES NORTH OF CENTRALHATCHEE
  ...AND MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FRANKLIN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8501 3341 8522 3316 8516 3323 8492

$$
1 follow-up statement
000 
WWUS52 KFFC 192008
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT WED APR 19 2006

GAC149-192045-
/O.CON.KFFC.SV.W.0098.000000T0000Z-060419T2045Z/
HEARD GA-
407 PM EDT WED APR 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR HEARD COUNTY...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLFBALL SIZE.  THIS STORM WAS LOCATED NEAR
CENTRALHATCHEE...OR ABOUT 13 MILES WEST OF NEWNAN...MOVING SOUTHEAST
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKLIN...COOKSVILLE AND CORINTH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8501 3341 8522 3316 8516 3323 8492

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:53 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 19, 3:53 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT WED APR 19 2006

.UPDATE FOR THIS AFTERNOON AND EVENING...
JUST TALKED TO SPC AND THE DECISION HAS BEEN MADE TO REPLACE CURRENT
SVR TSTM WATCH #208 WITH A TOR WATCH # 210 THRU 02Z THIS EVENING.
THE NORTH EXTENT OF THIS WATCH WILL START AT CARROLL...HEARD AND
COWETA COUNTIES AND STRETCH SOUTHWARD ACROSS EXTREME SW PORTIONS OF
THE CWA.  WILL ISSUE THE WATCH SHORTLY.  THINKING IS WINDS AND
HELICITY WILL CONTINUE TO INCREASE OUT AHEAD OF THE TSTMS DEVELOPING
ALONG OUTFLOWS AND TRACKING ACROSS WEST CENTRAL GA. THIS WOULD
INTRODUCE A SLIGHT ISOLATED THREAT OF TORNADOES.  STAY TUNED FOR
UPDATES. /39

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
A CLUSTER OF STRONG THUNDERSTORMS CURRENTLY PUSHING SOUTHWARD ACROSS
MAINLY WEST CENTRAL GA WILL LIKELY CONTINUE TO REDEVELOP ALONG THEIR
OWN OUTFLOWS THRU THE AFTERNOON AND EARLY EVENING HOURS. THIS IS
LARGELY DUE TO THE GREATER INSTABILITIES BEING POOLED OVER THE
WESTERN HALF OF THE FORECAST AREA WHERE A WARM SW FLOW AND
DIFFERENTIAL HEATING ARE RESULTING IN 1500 TO 2500 CAPES NOSING INTO
WEST GA. EXPECT STORMS TO GRADUALLY WEAKEN BY LATE AFTERNOON-EARLY
EVENING...THEN MOSTLY DISSIPATE BEFORE MIDNIGHT WITH LOSS OF DAYTIME
HEATING.

AS FOR THIS AFTERNOON...ALREADY DID A QUICK ZONE UPDATE TO CLEAR
MOST OF THE NORTHERN COUNTIES FROM THE SEVERE TSTM WATCH #208
CURRENTLY IN EFFECT THRU 5 PM. THE STORMS HAVE MOVED OUT OF NORTH GA
AND NOT EXPECTING REDEVELOPMENT THERE AT THIS TIME.

AS FOR TONIGHT...WILL SHOW SLIGHT CHANCE POPS NORTH...CHANCE POPS
CENTRAL AND SOUTH THIS EVENING...THEN NILL POPS ALL AREAS AFTER
MIDNIGHT. WET GROUNDS AND CLEARING SKIES SUGGEST POTENTIAL FOR
PATCHY DENSE FOG DEVELOPING AFTER MIDNIGHT.

THURSDAY THRU FRIDAY NIGHT...MODELS ARE IN FAIR AGREEMENT SHOWING
ANOTHER MCS POSSIBLY DEVELOPING AND PUSHING INTO MAINLY NORTH AND
CENTRAL GA THURSDAY AFTERNOON-THURSDAY NIGHT. MAY SEE A SLIGHT BREAK
EARLY FRIDAY...WITH REDEVELOPMENT FRIDAY AFTERNOON AND FRIDAY NIGHT
AHEAD OF AN APPROACHING COLD FRONT. AS FOR THE SEVERE THREAT...
EXPECT MAINLY NORTH AND WEST CENTRAL GA TO REMAIN IN A SLIGHT RISK
OF SEVERE STORMS FOR AT LEAST THURSDAY AFTERNOON/EVENING AND AGAIN
FRIDAY AFTERNOON/EVENING AS THIS AREA REMAINS MODERATELY UNSTABLE
WITH 1500-2500 CAPES NOSING IN FROM THE W-SW DURING DAYTIME HEATING.
AT THIS TIME...EXPECTING MAIN SEVERE THREAT TO BE LARGE HAIL AND
DAMAGING WINDS AS AREA HELICITIES REMAIN ON THE WEAK SIDE.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
MODELS CONTINUE TO BE IN FAIR AGREEMENT ON SWEEPING THE COLD FRONT
ACROSS THE ENTIRE FORECAST AREA ON SATURDAY. WILL CONTINUE TO HOLD
ONTO A CHANCE POPS ACROSS THE CWA ON SATURDAY...THEN SHOW NIL POPS
BY SATURDAY EVENING. WILL CONTINUE TO LEAN TOWARD THE GFS POPS AND
KEEP TEMPS AT OR ABOVE NORMAL THROUGH THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         58  82  60  79 /  30  40  40  30
ATHENS          59  80  59  75 /  30  30  40  40
GAINESVILLE     57  76  59  71 /  30  30  50  50
ROME            61  81  61  81 /  30  40  50  50
COLUMBUS        63  86  65  84 /  30  20  20  20
MACON           59  83  60  85 /  30  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39
Hazardous weather outlook, Apr 19, 11:45 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT WED APR 19 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE STORMS ARE EXPECTED ACROSS NORTH GEORGIA AND CENTRAL
GEORGIA THROUGH LATE THIS AFTERNOON.

.SYNOPSIS...
A LARGE CLUSTER OF THUNDERSTORMS OVER NORTH GEORGIA WILL CONTINUE
MOVING SOUTHWARD THROUGH THE AFTERNOON. THIS WILL BRING SHOWERS AND
THUNDERSTORMS TO CENTRAL GEORGIA DURING THE AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS TODAY WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...DIME TO NICKEL SIZE HAIL...STRONG GUSTY
WINDS...AND PERIODS OF HEAVY RAIN. THE BEST CHANCE FOR ANY SEVERE
WEATHER WILL BE ACROSS NORTH GEORGIA THROUGH THE EARLY AFTERNOON...
THEN OVER CENTRAL GEORGIA THROUGH LATE THIS AFTERNOON.

.DISCUSSION...
A LARGE CLUSTER OF THUNDERSTORMS OVER NORTH GEORGIA WILL CONTINUE TO
PUSH SOUTHWARD INTO CENTRAL GEORGIA DURING THE AFTERNOON.
INSTABILITY INDICES WILL BE GREATEST IN AREAS ACROSS MAINLY THE
WESTERN HALF OF GEORGIA...WHERE CAPES COULD REACH AS MUCH AS 2000
AND LIFTED INDICES WILL BE IN THE MINUS 4 TO MINUS 6 RANGE. VERTICAL
WIND SHEAR PROFILES WILL REMAIN WEAK...SO THE MAIN THREAT WILL BE
ISOLATED SEVERE STORMS WITH LARGE HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS
AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Local storm report, Apr 19, 1:35 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             KENNESAW                34.02N 84.62W
04/19/2006  E1.75 INCH       COBB               GA   PUBLIC

            CRACKED A CAR WINDSHIELD

&&

EAVILA
Local storm report, Apr 19, 2:25 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             ROME                    34.26N 85.19W
04/19/2006  E0.75 INCH       FLOYD              GA   AMATEUR RADIO

0200 PM     HAIL             6 N CARTERSVILLE        34.25N 84.80W
04/19/2006  E0.75 INCH       BARTOW             GA   PUBLIC

0220 PM     HAIL             3 E NEW HOPE            33.96N 84.74W
04/19/2006  E0.75 INCH       PAULDING           GA   AMATEUR RADIO

&&

EAVILA
Local storm report, Apr 19, 3:14 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             1 S TAYLORSVILLE        34.08N 84.99W
04/19/2006  E0.88 INCH       POLK               GA   CO-OP OBSERVER

0302 PM     HAIL             BREMEN                  33.71N 85.15W
04/19/2006  E1.00 INCH       HARALSON           GA   PUBLIC

&&

EAVILA
Local storm report, Apr 19, 3:21 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             CARTERSVILLE            34.17N 84.80W
04/19/2006  E1.00 INCH       BARTOW             GA   PUBLIC

0147 PM     HAIL             ROME                    34.26N 85.19W
04/19/2006  E0.75 INCH       FLOYD              GA   AMATEUR RADIO

&&

EAVILA
Local storm report, Apr 19, 3:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 W VILLA RICA          33.73N 85.03W
04/19/2006  E0.88 INCH       CARROLL            GA   EMERGENCY MNGR

            NEAR TEMPLE

&&

EAVILA
Local storm report, Apr 19, 3:36 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             ESOM HILL               33.95N 85.39W
04/19/2006  E0.88 INCH       POLK               GA   EMERGENCY MNGR

&&

EAVILA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:56 AM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield34 min
Apr 19, 10:02 AM EDTSevere Thunderstorm WarningFFCDade, Walker58 min
Apr 19, 10:22 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield38 min
Apr 19, 10:55 AM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Gordon, Murray, Pickens50 min
Apr 19, 10:57 AM EDTSevere Thunderstorm WarningFFCDade, Walker33 min
Apr 19, 11:26 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd49 min
Apr 19, 11:44 AM EDTSevere Thunderstorm WarningFFCBartow, Gordon46 min
Apr 19, 12:14 PM EDTSevere Thunderstorm WarningFFCDade, Walker46 min
Apr 19, 12:28 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding62 min
Apr 19, 12:52 PM EDTSevere Thunderstorm WarningFFCPolk23 min
Apr 19, 1:00 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon60 min
Apr 19, 1:02 PM EDTSevere Thunderstorm WarningFFCDeKalb, Douglas, Fulton26 min
Apr 19, 1:45 PM EDTSevere Thunderstorm WarningFFCBartow45 min
Apr 19, 2:04 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding41 min
Apr 19, 2:48 PM EDTSevere Thunderstorm WarningFFCPolk31 min
Apr 19, 2:57 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson48 min
Apr 19, 3:33 PM EDTSevere Thunderstorm WarningFFCCoweta42 min
Apr 19, 4:13 PM EDTSevere Thunderstorm WarningFFCCoweta37 min
Apr 19, 4:26 PM EDTTornado WarningFFCTroup34 min
Apr 19, 4:27 PM EDTSevere Thunderstorm WarningFFCMeriwether33 min
Apr 19, 4:54 PM EDTSevere Thunderstorm WarningFFCHeard36 min
Apr 19, 4:57 PM EDTSevere Thunderstorm WarningFFCTroup33 min
Apr 19, 4:58 PM EDTTornado WarningFFCMeriwether47 min
Apr 19, 5:19 PM EDTTornado WarningFFCHarris, Talbot41 min
Apr 19, 5:26 PM EDTSevere Thunderstorm WarningFFCTroup34 min
Apr 19, 6:01 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot44 min
Apr 19, 6:16 PM EDTSevere Thunderstorm WarningFFCMarion44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.